Opuscula Math. 37, no. 3 (2017), 435-446
http://dx.doi.org/10.7494/OpMath.2017.37.3.435

 
Opuscula Mathematica

On strongly spanning k-edge-colorable subgraphs

Vahan V. Mkrtchyan
Gagik N. Vardanyan

Abstract. A subgraph \(H\) of a multigraph \(G\) is called strongly spanning, if any vertex of \(G\) is not isolated in \(H\). \(H\) is called maximum \(k\)-edge-colorable, if \(H\) is proper \(k\)-edge-colorable and has the largest size. We introduce a graph-parameter \(sp(G)\), that coincides with the smallest \(k\) for which a multigraph \(G\) has a maximum \(k\)-edge-colorable subgraph that is strongly spanning. Our first result offers some alternative definitions of \(sp(G)\). Next, we show that \(\Delta(G)\) is an upper bound for \(sp(G)\), and then we characterize the class of multigraphs \(G\) that satisfy \(sp(G)=\Delta(G)\). Finally, we prove some bounds for \(sp(G)\) that involve well-known graph-theoretic parameters.

Keywords: \(k\)-edge-colorable subgraph, maximum \(k\)-edge-colorable subgraph, strongly spanning \(k\)-edge-colorable subgraph, \([1,k]\)-factor.

Mathematics Subject Classification: 05C70, 05C15.

Full text (pdf)

Opuscula Mathematica - cover

Cite this article as:
Vahan V. Mkrtchyan, Gagik N. Vardanyan, On strongly spanning k-edge-colorable subgraphs, Opuscula Math. 37, no. 3 (2017), 435-446, http://dx.doi.org/10.7494/OpMath.2017.37.3.435

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.